Future asymptotic expansions of Bianchi VIII vacuum metrics
2003 (English)In: Classical and quantum gravity, ISSN 0264-9381, E-ISSN 1361-6382, Vol. 20, no 11, 1943-1989 p.Article in journal (Refereed) Published
Bianchi VIII vacuum solutions to Einstein's equations are causally geodesically complete to the future, given an appropriate time orientation, and the objective of this paper is to analyse the asymptotic behaviour of solutions in this time direction. For the Bianchi class A spacetimes, there is a formulation of the field equations that was presented in a paper by Wainwright and Hsu, and in a previous paper we analysed the asymptotic behaviour of solutions in these variables. One objective of this paper is to give an asymptotic expansion for the metric. Furthermore, we relate this expansion to the topology of the compactified spatial hypersurfaces of homogeneity. The compactified spatial hypersurfaces have the topology of Seifert fibred spaces, and we prove that in the case of NUT Bianchi VIII spacetimes, the length of a circle fibre converges to a positive constant but that in the case of general Bianchi VIII solutions, the length tends to infinity at a rate we determine. Finally, we give asymptotic expansions for general Bianchi VII0 metrics.
Place, publisher, year, edition, pages
2003. Vol. 20, no 11, 1943-1989 p.
compact homogeneous universes, 3-manifolds, models
IdentifiersURN: urn:nbn:se:kth:diva-22604ISI: 000183668700006OAI: oai:DiVA.org:kth-22604DiVA: diva2:341302
QC 201005252010-08-102010-08-10Bibliographically approved